Alert archive / Kansas / River Flood Warnings in 2022
River Flood Warning 9, NWS Topeka, KS
NWS Topeka, KS issued this river flood warning at May 25, 2022, 9:11 PM CDT for Marshall County, Kansas. It took effect at May 25, 2022, 10:38 PM CDT. It was in force for 45 hr.
The area
The outline as issued.
The facts
- Issued
- May 25, 2022, 9:11 PM CDT (02:11 UTC)
- In effect from
- May 25, 2022, 10:38 PM CDT
- Expired
- May 27, 2022, 7:19 PM CDT
- In force
- 45 hr
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Flood severity
- Minor
County Marshall County, KS
The radar
The Topeka radar (KTWX), 80 km from the middle of the area, began a volume at 02:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Blue River at Blue Rapids (BLRK1).
- Action stage
- 21 ft
- Minor stage
- 26 ft
- Moderate stage
- 52 ft
- Major stage
- 68 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06884700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
227
WGUS43 KTOP 260211
FLWTOP
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Topeka KS
911 PM CDT Wed May 25 2022
...The National Weather Service in Topeka KS has issued a Flood
Warning for the following rivers in Kansas...
Big Blue River near Blue Rapids affecting Marshall County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
This product along with additional weather and stream information is
available at www.weather.gov/top/.
&&
KSC117-270215-
/O.NEW.KTOP.FL.W.0009.220526T1136Z-220527T1800Z/
/BLRK1.1.ER.220526T1136Z.220526T1800Z.220527T0417Z.NO/
911 PM CDT Wed May 25 2022
...FLOOD WARNING IN EFFECT FROM THURSDAY MORNING TO EARLY FRIDAY
AFTERNOON...
* WHAT...Minor flooding is forecast.
* WHERE...Big Blue River near Blue Rapids.
* WHEN...From Thursday morning to early Friday afternoon.
* IMPACTS...At 26.0 feet, Minor lowland flooding occurs from
Marysville to Tuttle Creek Lake.
* ADDITIONAL DETAILS...
- At 7:45 PM CDT Wednesday the stage was 19.5 feet.
- Forecast...The river is expected to rise above flood stage
tomorrow morning to a crest of 27.0 feet early tomorrow
afternoon. It will then fall below flood stage tomorrow
night.
- Flood stage is 26.0 feet.
&&
LAT...LON 3971 9666 3968 9658 3957 9655 3957 9659
3968 9669
$$
Jones7 follow-up statements
713
WGUS83 KTOP 260338
FLSTOP
Flood Statement
National Weather Service Topeka KS
1038 PM CDT Wed May 25 2022
...The Flood Warning is extended for the following rivers in
Kansas...
Big Blue River near Blue Rapids affecting Marshall County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
This product along with additional weather and stream information is
available at www.weather.gov/top/.
&&
KSC117-270345-
/O.EXT.KTOP.FL.W.0009.220526T0338Z-220528T0824Z/
/BLRK1.1.ER.220526T0330Z.220526T1800Z.220527T2024Z.NO/
1038 PM CDT Wed May 25 2022
...FLOOD WARNING NOW IN EFFECT FROM THIS EVENING TO EARLY SATURDAY
MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Big Blue River near Blue Rapids.
* WHEN...From this evening to early Saturday morning.
* IMPACTS...At 26.0 feet, Minor lowland flooding occurs from
Marysville to Tuttle Creek Lake.
* ADDITIONAL DETAILS...
- At 10:15 PM CDT Wednesday the stage was 25.8 feet.
- Forecast...The river is expected to rise to a crest of 30.3
feet early tomorrow afternoon. It will then fall below flood
stage Friday night.
- Flood stage is 26.0 feet.
&&
LAT...LON 3971 9666 3968 9658 3957 9655 3957 9659
3968 9669
$$
Jones002
WGUS83 KTOP 260955
FLSTOP
Flood Statement
National Weather Service Topeka KS
455 AM CDT Thu May 26 2022
...The Flood Warning is extended for the following rivers in
Kansas...
Big Blue River near Blue Rapids affecting Marshall County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
This product along with additional weather and stream information is
available at www.weather.gov/top/.
&&
KSC117-270100-
/O.EXT.KTOP.FL.W.0009.000000T0000Z-220529T0000Z/
/BLRK1.1.ER.220526T0330Z.220526T1800Z.220528T1200Z.NO/
455 AM CDT Thu May 26 2022
...FLOOD WARNING NOW IN EFFECT UNTIL SATURDAY EVENING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Big Blue River near Blue Rapids.
* WHEN...Until Saturday evening.
* IMPACTS...At 26.0 feet, Minor lowland flooding occurs from
Marysville to Tuttle Creek Lake.
* ADDITIONAL DETAILS...
- At 4:15 AM CDT Thursday the stage was 32.3 feet.
- Forecast...The river is expected to rise to a crest of 34.6
feet this afternoon. It will then fall below flood stage
Saturday morning.
- Flood stage is 26.0 feet.
&&
LAT...LON 3971 9666 3968 9658 3957 9655 3957 9659
3968 9669
$$525
WGUS83 KTOP 261344
FLSTOP
Flood Statement
National Weather Service Topeka KS
844 AM CDT Thu May 26 2022
...The Flood Warning is extended for the following rivers in
Kansas...
Black Vermillion River near Frankfort affecting Marshall County.
...The Flood Warning continues for the following rivers in Kansas...
Big Blue River near Blue Rapids affecting Marshall County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
This product along with additional weather and stream information is
available at www.weather.gov/top/.
&&
KSC117-270400-
/O.EXT.KTOP.FL.W.0012.000000T0000Z-220527T0350Z/
/FKFK1.N.ER.220526T0923Z.220526T1330Z.220526T1550Z.NO/
844 AM CDT Thu May 26 2022
...FLOOD WARNING NOW IN EFFECT UNTIL LATE THIS EVENING...
* WHAT...Minor flooding is occurring.
* WHERE...Black Vermillion River near Frankfort.
* WHEN...Until late this evening.
* IMPACTS...At 19.0 feet, Minor flooding of lowland areas occurs
along the river from Vermillion to the mouth of the Black
Vermillion River.
* ADDITIONAL DETAILS...
- At 8:30 AM CDT Thursday the stage was 19.9 feet.
- Forecast...The river is expected to fall below flood stage
late this morning and continue falling to 3.4 feet Tuesday
morning.
- Flood stage is 19.0 feet.
&&
Fld Obs Forecasts
Location Stg Stg Day/Time Thu Fri Fri
1pm 1am 1pm
Black Vermillion River
Frankfort 19.0 19.9 Thu 8am 18.2 11.6 8.4
&&
LAT...LON 3972 9643 3967 9639 3957 9656 3963 9657
$$
KSC117-270445-
/O.EXT.KTOP.FL.W.0009.000000T0000Z-220528T0138Z/
/BLRK1.1.ER.220526T0330Z.220526T1315Z.220527T1338Z.NO/
844 AM CDT Thu May 26 2022
...FLOOD WARNING NOW IN EFFECT UNTIL TOMORROW EVENING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Big Blue River near Blue Rapids.
* WHEN...Until tomorrow evening.
* IMPACTS...At 26.0 feet, Minor lowland flooding occurs from
Marysville to Tuttle Creek Lake.
* ADDITIONAL DETAILS...
- At 8:15 AM CDT Thursday the stage was 33.2 feet.
- Forecast...The river is expected to fall below flood stage
tomorrow morning and continue falling to 17.3 feet Tuesday
morning.
- Flood stage is 26.0 feet.
&&
Fld Obs Forecasts
Location Stg Stg Day/Time Thu Fri Fri
1pm 1am 1pm
Big Blue River
Blue Rapids 26.0 33.2 Thu 8am 32.7 28.0 25.2
&&
LAT...LON 3971 9666 3968 9658 3957 9655 3957 9659
3968 9669
$$
Reese346
WGUS83 KTOP 270109
FLSTOP
Flood Statement
National Weather Service Topeka KS
809 PM CDT Thu May 26 2022
...The Flood Warning is extended for the following rivers in
Kansas...
Big Blue River near Blue Rapids affecting Marshall County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
This product along with additional weather and stream information is
available at www.weather.gov/top/.
&&
KSC117-271615-
/O.EXT.KTOP.FL.W.0009.000000T0000Z-220528T0700Z/
/BLRK1.1.ER.220526T0330Z.220526T1730Z.220527T1900Z.NO/
809 PM CDT Thu May 26 2022
...FLOOD WARNING NOW IN EFFECT UNTIL EARLY SATURDAY MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Big Blue River near Blue Rapids.
* WHEN...Until early Saturday morning.
* IMPACTS...At 26.0 feet, Minor lowland flooding occurs from
Marysville to Tuttle Creek Lake.
* ADDITIONAL DETAILS...
- At 7:15 PM CDT Thursday the stage was 31.9 feet.
- Forecast...The river is expected to fall below flood stage
early tomorrow afternoon and continue falling to 17.0 feet
Tuesday evening.
- Flood stage is 26.0 feet.
&&
Fld Obs Forecasts
Location Stg Stg Day/Time Fri Fri Sat
1am 1pm 1am
Big Blue River
Blue Rapids 26.0 31.9 Thu 7pm 30.0 26.1 24.8
&&
LAT...LON 3971 9666 3968 9658 3957 9655 3957 9659
3968 9669
$$
Jones747
WGUS83 KTOP 270443
FLSTOP
Flood Statement
National Weather Service Topeka KS
1143 PM CDT Thu May 26 2022
...The Flood Warning continues for the following rivers in Kansas...
Big Blue River near Blue Rapids affecting Marshall County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
This product along with additional weather and stream information is
available at www.weather.gov/top/.
&&
KSC117-271945-
/O.CON.KTOP.FL.W.0009.000000T0000Z-220528T0700Z/
/BLRK1.1.ER.220526T0330Z.220526T1730Z.220527T1900Z.NO/
1143 PM CDT Thu May 26 2022
...FLOOD WARNING REMAINS IN EFFECT UNTIL EARLY SATURDAY MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Big Blue River near Blue Rapids.
* WHEN...Until early Saturday morning.
* IMPACTS...At 26.0 feet, Minor lowland flooding occurs from
Marysville to Tuttle Creek Lake.
* ADDITIONAL DETAILS...
- At 11:15 PM CDT Thursday the stage was 30.4 feet.
- Forecast...The river is expected to fall below flood stage
early tomorrow afternoon and continue falling to 17.0 feet
Tuesday evening.
- Flood stage is 26.0 feet.
&&
LAT...LON 3971 9666 3968 9658 3957 9655 3957 9659
3968 9669
$$
Baerg295
WGUS83 KTOP 271412
FLSTOP
Flood Statement
National Weather Service Topeka KS
912 AM CDT Fri May 27 2022
...The Flood Warning continues for the following rivers in Kansas...
Neosho River Near Neosho Rapids affecting Lyon County.
Cottonwood River near Emporia affecting Lyon County.
Big Blue River near Blue Rapids affecting Marshall County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
This product along with additional weather and stream information is
available at www.weather.gov/top/.
&&
KSC111-280515-
/O.CON.KTOP.FL.W.0015.000000T0000Z-220529T0000Z/
/NEOK1.1.ER.220527T1330Z.220527T1800Z.220528T0600Z.NO/
912 AM CDT Fri May 27 2022
...FLOOD WARNING REMAINS IN EFFECT UNTIL TOMORROW EVENING...
* WHAT...Minor flooding is forecast.
* WHERE...Neosho River Near Neosho Rapids.
* WHEN...Until tomorrow evening.
* IMPACTS...At 22.0 feet, Low lying areas along the river flood.
At 23.0 feet, Water overtops Road 145 on the west side of the
bridge over the Neosho River.
* ADDITIONAL DETAILS...
- At 11:30 PM CDT Thursday the stage was 21.0 feet.
- Forecast...The river is expected to rise above flood stage
this morning to a crest of 22.6 feet this afternoon. It will
then fall below flood stage just after midnight tonight.
- Flood stage is 22.0 feet.
&&
LAT...LON 3838 9606 3842 9605 3830 9586 3826 9588
$$
KSC111-280515-
/O.CON.KTOP.FL.W.0014.000000T0000Z-220529T2136Z/
/EMPK1.1.ER.220527T0315Z.220527T1800Z.220529T0336Z.NO/
912 AM CDT Fri May 27 2022
...FLOOD WARNING REMAINS IN EFFECT UNTIL SUNDAY AFTERNOON...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Cottonwood River near Emporia.
* WHEN...Until Sunday afternoon.
* IMPACTS...At 20.0 feet, South bank of the Cottonwood River 1 mile
south of Emporia floods.
* ADDITIONAL DETAILS...
- At 11:30 PM CDT Thursday the stage was 20.2 feet.
- Forecast...The river is expected to rise to a crest of 20.9
feet this afternoon. It will then fall below flood stage late
tomorrow evening.
- Flood stage is 20.0 feet.
&&
LAT...LON 3843 9635 3838 9606 3836 9606 3835 9613
3838 9635
$$
KSC117-280515-
/O.CON.KTOP.FL.W.0009.000000T0000Z-220528T0700Z/
/BLRK1.1.ER.220526T0330Z.220526T1730Z.220527T1900Z.NO/
912 AM CDT Fri May 27 2022
...FLOOD WARNING REMAINS IN EFFECT UNTIL JUST AFTER MIDNIGHT
TONIGHT...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Big Blue River near Blue Rapids.
* WHEN...Until just after midnight tonight.
* IMPACTS...At 26.0 feet, Minor lowland flooding occurs from
Marysville to Tuttle Creek Lake.
* ADDITIONAL DETAILS...
- At 11:15 PM CDT Thursday the stage was 30.4 feet.
- Forecast...The river is expected to fall below flood stage
this afternoon and continue falling to 17.0 feet Tuesday
evening.
- Flood stage is 26.0 feet.
&&
LAT...LON 3971 9666 3968 9658 3957 9655 3957 9659
3968 9669
$$845
WGUS83 KTOP 280019
FLSTOP
Flood Statement
National Weather Service Topeka KS
719 PM CDT Fri May 27 2022
...The Flood Warning is cancelled for the following rivers in
Kansas...
Big Blue River near Blue Rapids affecting Marshall County.
.The river level has dropped below flood stage and the river level
will continue to fall.
KSC117-280130-
/O.CAN.KTOP.FL.W.0009.000000T0000Z-220528T0019Z/
/BLRK1.1.ER.220526T0330Z.220526T1730Z.220527T1921Z.NO/
719 PM CDT Fri May 27 2022
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Big Blue River near Blue Rapids.
* ADDITIONAL DETAILS...
- At 6:15 PM CDT Friday the stage was 25.4 feet.
- Forecast...The river is expected to fall to 16.2 feet by
early Wednesday afternoon.
&&
LAT...LON 3971 9666 3968 9658 3957 9655 3957 9659
3968 9669
$$
JonesWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this river flood warning went out at May 25, 6:48 PM CDT, 2 hours 23 minutes earlier.
Area forecast discussion, May 25, 6:48 PM CDT, 2 hours 23 minutes before
Area Forecast Discussion National Weather Service Topeka KS 648 PM CDT Wed May 25 2022 ...Update to aviation forecast discussion... .DISCUSSION... Issued at 224 PM CDT Wed May 25 2022 Another day of widespread though not intense precipitation today with the upper low still centered in central Oklahoma and minor waves rotating around. Some minor rises in rivers have occurred but well below concerning levels as of 18Z. Temps again are rather cool for late May and Concordia's record cool maximum of 56 degrees is in jeopardy (set in 1893). There is good model agreement in a shift in the widespread activity late this afternoon and tonight, with some drying at mid-levels moving in from the southeast and stronger deformation bringing heavier rains to the western counties and scattered to isolated showers to the east. Amounts around an inch remain on track for north-central Kansas this evening but should again be rather steady and are not likely to bring anything more than isolated flooding for the most flood-prone locations. Northern branch upper waves in south-central Canada and the Pacific Northwest should usher the nearby low east into Missouri early Thursday morning with precipitation waning in coverage and intensity late tonight into midday Thursday. Clearing behind the wave spreads east through the afternoon and winds back off in the evening, so depending on the details of these features, a fairly good radiation fog setup could occur Thursday night into early Friday morning. Broad upper ridging remains on track to overspread the Plains Friday and Saturday with a western trough/eastern ridge pattern setting up for the early week periods. Mid-level warm-air advection and some moisture under lapse rates nearing 9 C/km bring a minor concern for brief high-based convection late Friday night into early Saturday, but precip chances remain rather low. Otherwise the holiday weekend is dry with warming temps and southerly breezes bringing dewpoints back into the lower to middle 60s, with afternoon temps supporting heat indices in the lower 90s Sunday and Memorial Day. The pattern may break down enough for a front to enter the area late Tuesday into Wednesday, though the blocky pattern does not give high confidence in this happening. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 639 PM CDT Wed May 25 2022 Marginal VFR conditions trend toward IFR over the next few hours. Not thinking LIFR conditions will be prolonged but cigs could dip into LIFR for a period of time into the 06Z time frame. With a stronger wind in place over western areas enough mixing may prevent prolonged LIFR conditions so maintained IFR at this time. Much of the precipitation likely to remain around the KMHK terminal with perhaps a brief shower into the morning as the storm system finally starts to advance to the east and gradually exits the area through the morning into the afternoon hours. Expect all terminals will see improving conditions by the last 6-9 hrs of the forecast period with some breaks in the sky coverage taking place into the afternoon hours especially near the KMHK terminal. && .TOP WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION...65 AVIATION...Drake
Hazardous weather outlook, May 25, 2:32 PM CDT, 6 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 232 PM CDT Wed May 25 2022 KSZ008>012-020>024-026-034>040-054>056-058-059-261945- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 232 PM CDT Wed May 25 2022 This hazardous weather outlook is for east central...north central and northeast Kansas. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at... http://www.weather.gov/media/top/DssPacket.pdf
In the hours before
Local storm report, May 25, 7:00 PM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
700 PM CDT WED MAY 25 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0449 PM HEAVY RAIN MARYSVILLE 39.84N 96.65W
05/25/2022 M2.70 INCH MARSHALL KS EMERGENCY MNGR
&&
AJThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 9:53 PM CDT | River Flood Warning | TOP | Riley | 4 hr |
| May 25, 11:46 PM CDT | River Flood Warning | TOP | Washington | 8 hr |
| May 26, 4:56 AM CDT | River Flood Warning | TOP | Marshall | 9 hr |
| May 26, 6:16 AM CDT | River Flood Warning | TOP | Clay | 22 hr |
| May 26, 8:38 AM CDT | River Flood Warning | TOP | Lyon | 65 hr |
| May 26, 8:38 AM CDT | River Flood Warning | TOP | Lyon | 35 hr |
Nearby
River Flood Warnings in Kansas, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.